How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr Basu Your Own Question
Dr Basu
Dr Basu, Doctor
Category: OB GYN
Satisfied Customers: 29245
Experience:  MD
23744323
Type Your OB GYN Question Here...
Dr Basu is online now
A new question is answered every 9 seconds

In the last 16 years of being on the same birth control my

Customer Question

In the last 16 years of being on the same birth control my period has came once came 5 days earlier than usual and lasted the usual 7 days. This time my period is 10 days early and I'm on day11 of bleeding. It was light like it normally is the first 7 days and today seems to be a little heavier than normal I'm 35 and never been pregnant
JA: Are you in any pain? How regular are your periods?
Customer: No pain. I know I'll get my period on the Tues or Wed of the 4th week(sugar pill week) of my BC
JA: Anything else in your medical history you think the doctor should know?
Customer: I've had 2 LEEP procedures done but they were both over 10years ago
Submitted: 4 months ago.
Category: OB GYN
Expert:  Dr Basu replied 4 months ago.

Hi there,
This is Dr Basu, experienced Internal Medicine Specialist.
I am here to address your concerns and provide great service.

Prolonged bleeding and earlier period suggest you have relative progesterone deficiency. Your current birth control pills not suiting you well. You will need different preparation preferably progestin only pill or dep shot or IUD.

IUD will stop your menses also.

Pregnancy will not cause so much bleeding --hence not likely.

You should also get check for thyroid gland disorder as thyroid hormone deficiency can be another possibility.

Uterine fibroid tumor ( benign) and cervix problem ( ectropion) can also cause bleeding.
Best wishes,
It was my pleasure to help you today.
If I have answered all your questions, Please rate my response Excellent (click on the 5th star on top).
Please bookmark my profile for fast, reliable authentic answers!
This is the link to my profile:
http://www.justanswer.com/medical/expert-mysticdoc/